MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT; FLUORO-4 SILICONE URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT; FLUORO-4 SILICONE URETERAL STENT
Model Number 233624
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stent was broken.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed for the two lot number sin the reported event (ngbn2439 or ngaw4423) and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "precautions: for single use only.Do not resterilize.Do not use if package or product is damaged.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Exercise care.Tearing of the stent can be caused by sharp instruments.Choice of stent size and duration of indwelling time are at the discretion of the physician.All stents may be subject to varying degrees of encrustation when placed in the urinary tract.Periodic checks of the stent by cystoscopic and/or radiographic means are recommended.When, at any time during the indwelling duration, encrustation is of sufficient severity that there is potential for occlusion of the stent or the patient experiences pain or discomfort which the physician determines to be associated with the presence of the stent, or if there is indication of infection in the area of the stent, the stent should be removed and, if the patient¿s condition permits, replaced with a new stent.Care should be exercised when removing the stent so as not to cause tearing or fragmentation.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Directions for use: (open end) prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.Pass the guidewire flexible tip beyond the obstruction to the renal pelvis.Note: tortuosity in the obstructed ureter can often be resolved using the guidewire and open end ureteral catheter in combination.Pass the stent over the guidewire through the cystoscope, advancing it into the ureter with the push catheter under direct vision.Assistant holds the guidewire in position to prevent advancement of the wire into the renal parenchyma.Watch for the distal end of the stent at the ureterovesical junction.Stop advancement of the stent at that point.Assistant removes the guidewire as the operator holds the stent in position with the push catheter.The retention coil will form spontaneously.Carefully remove the push catheter from the cystoscope.Note: final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction using endoscopic forceps.Fluoroscopy facilitates stent placement; however, standard radiography may be used.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." (b)(4).The device was not returned.
 
Event or Problem Description
It was reported that the stent was broken.The affected device has either one of the lot #'s, ngbn2439 or ngaw4423, as provided by the head or nurse.

Brand Name
BARD® FLUORO-4¿ SILICONE URETERAL STENT
Common Device Name
FLUORO-4 SILICONE URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6846299
Report Number1018233-2017-04643
Device Sequence Number13844564
Product Code FAD
UDI-Device Identifier10801741011679
UDI-Public(01)10801741011679
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K823487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number233624
Device Catalogue Number233624
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1